Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 27, 2016, 8:47 PM EDT for 6 counties in Indiana. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2016, 8:47 PM EDT (00:47 UTC)
- Expired
- Mar 27, 2016, 9:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Johnson County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 8:50 PM EDT | HAIL 1 | 2 W Franklin, IN | 1 INCH HAIL ON US 31 IN FRANKLIN |
| Mar 27, 9:10 PM EDT | TSTM WND GST 52 | 4 S Shelbyville, IN | |
| Mar 27, 9:10 PM EDT | HAIL 0.25 | 4 S Shelbyville, IN | |
| Mar 27, 9:38 PM EDT | TSTM WND GST 57 | Rushville, IN | WIND AND HAIL REPORTS FROM AROUND THE RUSHVILLE AREA. ALSO RAIN RATES OF 5.5 INCHES PER HOUR |
| Mar 27, 9:38 PM EDT | HAIL 0.7 | Rushville, IN | WIND AND HAIL REPORTS FROM AROUND THE RUSHVILLE AREA. ALSO RAIN RATES OF 5.5 INCHES PER HOUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
526
WUUS53 KIND 280047
SVRIND
INC005-013-031-081-139-145-280145-
/O.NEW.KIND.SV.W.0011.160328T0047Z-160328T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT SUN MAR 27 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
RUSH COUNTY IN CENTRAL INDIANA...
SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
DECATUR COUNTY IN CENTRAL INDIANA...
SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 945 PM EDT
* AT 847 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GREENWOOD TO 8 MILES SOUTH OF FRANKLIN TO NEAR
NASHVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SHELBYVILLE...FRANKLIN...GREENSBURG...RUSHVILLE...NASHVILLE...
GLENWOOD...ADAMS...EDINBURGH...WHITELAND...BARGERSVILLE...HOPE...FLAT
ROCK...MILFORD...PRINCES LAKES...GENEVA...TRAFALGAR...ST. PAUL...
HARTSVILLE AND FAIRLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 67 AND 94.
INTERSTATE 74 BETWEEN MILE MARKERS 109 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3919 8568 3916 8630 3935 8625 3951 8619
3972 8530 3931 8530
TIME...MOT...LOC 0047Z 257DEG 38KT 3957 8605 3937 8602 3920 8617
HAIL...1.00IN
WIND...60MPH
$$
NIELD4 follow-up statements
558
WWUS53 KIND 280107
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EDT SUN MAR 27 2016
INC005-013-031-081-139-145-280145-
/O.CON.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BARTHOLOMEW IN-BROWN IN-RUSH IN-JOHNSON IN-DECATUR IN-SHELBY IN-
907 PM EDT SUN MAR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BARTHOLOMEW...NORTHEASTERN BROWN...RUSH...SOUTHERN JOHNSON...
DECATUR AND SHELBY COUNTIES...
AT 906 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHELBYVILLE TO 15 MILES EAST OF FRANKLIN TO NEAR
COLUMBUS...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SHELBYVILLE...FRANKLIN...GREENSBURG...RUSHVILLE...NASHVILLE...
GLENWOOD...ADAMS...EDINBURGH...WHITELAND...BARGERSVILLE...HOPE...FLAT ROCK...
MILFORD...PRINCES LAKES...GENEVA...TRAFALGAR...ST. PAUL...HARTSVILLE AND
FAIRLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 67 AND 94.
INTERSTATE 74 BETWEEN MILE MARKERS 109 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3919 8568 3916 8630 3935 8625 3951 8619
3972 8530 3931 8530
TIME...MOT...LOC 0106Z 255DEG 38KT 3961 8578 3941 8579 3924 8594
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
NIELD056
WWUS53 KIND 280122
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
922 PM EDT SUN MAR 27 2016
INC013-081-280132-
/O.CAN.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BROWN IN-JOHNSON IN-
922 PM EDT SUN MAR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN AND
SOUTHERN JOHNSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL INDIANA.
LAT...LON 3917 8601 3960 8581 3972 8530 3931 8530
3919 8568
TIME...MOT...LOC 0122Z 257DEG 38KT 3965 8558 3945 8559 3928 8574
$$
INC005-031-139-145-280145-
/O.CON.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BARTHOLOMEW IN-RUSH IN-DECATUR IN-SHELBY IN-
922 PM EDT SUN MAR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BARTHOLOMEW...RUSH...DECATUR AND SOUTHEASTERN SHELBY
COUNTIES...
AT 922 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF RUSHVILLE TO 9 MILES NORTHWEST OF
GREENSBURG TO 10 MILES NORTHEAST OF COLUMBUS...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SHELBYVILLE...GREENSBURG...RUSHVILLE...GLENWOOD...ADAMS...HOPE...
FLAT ROCK...MILFORD...GENEVA...ST. PAUL...HARTSVILLE...MILROY...CLIFFORD...
MOSCOW...TAYLORSVILLE...SANDUSKY...CLARKSBURG...LETTS AND ARLINGTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 67 AND 73.
INTERSTATE 74 BETWEEN MILE MARKERS 110 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3917 8601 3960 8581 3972 8530 3931 8530
3919 8568
TIME...MOT...LOC 0122Z 257DEG 38KT 3965 8558 3945 8559 3928 8574
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
NIELD180
WWUS53 KIND 280134
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT SUN MAR 27 2016
INC005-145-280144-
/O.CAN.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
BARTHOLOMEW IN-SHELBY IN-
934 PM EDT SUN MAR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTHOLOMEW AND
SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL INDIANA.
LAT...LON 3919 8568 3935 8566 3935 8563 3955 8563
3964 8562 3972 8530 3931 8530
TIME...MOT...LOC 0134Z 257DEG 38KT 3967 8545 3947 8546 3930 8561
$$
INC031-139-280145-
/O.CON.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
RUSH IN-DECATUR IN-
934 PM EDT SUN MAR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR RUSH AND DECATUR COUNTIES...
AT 934 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RUSHVILLE TO 7 MILES WEST OF GREENSBURG...MOVING
EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...RUSHVILLE...GLENWOOD...ADAMS...MILFORD...ST. PAUL...MILROY...
FALMOUTH...MOSCOW...MANILLA...BURNEY...SANDUSKY...CLARKSBURG...LAKE SANTEE...
LETTS...NEWPOINT...ARLINGTON AND NEW SALEM.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 124 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3919 8568 3935 8566 3935 8563 3955 8563
3964 8562 3972 8530 3931 8530
TIME...MOT...LOC 0134Z 257DEG 38KT 3967 8545 3947 8546 3930 8561
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
NIELD401
WWUS53 KIND 280145
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT SUN MAR 27 2016
INC031-139-280155-
/O.EXP.KIND.SV.W.0011.000000T0000Z-160328T0145Z/
RUSH IN-DECATUR IN-
945 PM EDT SUN MAR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR RUSH AND DECATUR COUNTIES HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL INDIANA.
LAT...LON 3919 8568 3935 8566 3935 8563 3955 8563
3964 8562 3972 8530 3931 8530
TIME...MOT...LOC 0144Z 257DEG 38KT 3967 8545 3947 8546 3930 8561
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:53 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 27, 6:53 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 653 PM EDT SUN MAR 27 2016 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 319 PM EDT SUN MAR 27 2016 A WARM EARLY AFTERNOON WITH A SOUTHWESTERLY BREEZE WILL GIVE WAY TO SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONTAL PASSAGE. BEHIND THE COLD FRONT SHOWERS WILL CONTINUE FOR A FEW HOURS BEFORE DRY AIR ADVECTING IN BRINGS THEM TO AN END. UPPER RIDGING WILL CROSS CENTRAL INDIANA MONDAY THROUGH TUESDAY NIGHT KEEPING THE WEATHER DRY...BUT CLEAR SKIES AND LIGHT WINDS MONDAY NIGHT COULD LEAD TO SOME NEAR FREEZING LOWS AND FROST. THE NEXT FRONTAL SYSTEM WILL BRING MORE RAIN AND THUNDERSTORM CHANCES FROM WEDNESDAY AFTERNOON THROUGH THURSDAY...WITH RAIN CHANCES HOLDING ON THROUGH FRIDAY. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... ISSUED AT 319 PM EDT SUN MAR 27 2016 VISIBLE SATELLITE SHOWS SCATTERED TO BROKEN CU FORMING ACROSS EASTERN PARTS OF THE FORECAST AREA AT 3 PM. TEMPERATURES WERE IN THE LOW TO MID 70S WITH ONE LONE 68 READING AT KLAF. WINDS WERE SOUTHWESTERLY AROUND 10-12 KTS WITH SOME SITES GUSTING AROUND 20-25 KTS. A COLD FRONT STRETCHED FROM LAKE MICHIGAN THROUGH CENTRAL ILLINOIS INTO SOUTHEASTERN MISSOURI. LAPS CAPES RANGED FROM 0 IN THE NORTHWESTERN COUNTIES TO AROUND 1400 J/KG ACROSS THE SOUTHEASTERN COUNTIES...WITH A SHARP GRADIENT FROM VINCENNES TO DANVILLE TO KOKOMO WHERE DEW POINTS DROP OFF SHARPLY TO THE NORTH AND WEST. GIVEN THE INSTABILITY AND INCREASING LAPSE RATES OVER MUCH OF THE AREA EXPECT TO SEE CONVECTIVE DEVELOPMENT YET THIS AFTERNOON/EARLY EVENING. HI RES MODELS HAVE BEEN CONSISTENT THROUGH THE DAY SHOWING INITIATION AROUND 20-21Z AND WILL KEEP THIS GOING. WITH UPPER FORCING APPROACHING...ISENTROPIC LIFT AHEAD OF THE COLD FRONT AND COLD FRONTAL FORCING MOVING IN AS WELL...COMBINING THESE WITH AFOREMENTIONED INSTABILITY AND STEEP LAPSE RATES SHOULD PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS OVER PARTS OF THE FORECAST AREA WITH THE MOST LIKELY TIMING FOR SEVERE AROUND 5-10 PM. POST-FRONTAL AREA HAS SOME SHOWERS WITH IT CURRENTLY ACROSS WESTERN ILLINOIS AND EXPECT THAT TO CAUSE SOME WIDESPREAD RAIN OVERSPREADING THE AREA TONIGHT AFTER THE THUNDERSTORMS MOVE OUT. WHILE MOST OF THE AREA SHOULD BE DRY BY AROUND 6Z SOME SHOWERS COULD HANG AROUND IN THE NORTHEAST...CLOSEST TO THE WRAPAROUND AREA OF THE LOW...SO HELD ONTO CHANCE POPS THERE UNTIL VERY LATE. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 319 PM EDT SUN MAR 27 2016 THE SHORT TERM WEATHER WILL BE DOMINATED BY AN UPPER RIDGE MOVING ACROSS CENTRAL INDIANA AND BRINGING DRY CONDITIONS WITH IT. COOL HIGHS IN THE 50S CAN BE EXPECTED MONDAY IN THE WAKE OF THE STRONG FRONTAL PASSAGE. THE COLD ADVECTION COULD KEEP CLOUDS AROUND THROUGH THE MORNING BUT SHOULD SEE SCATTERING AND THEN CLEARING AS THE DAY PROGRESSES. MONDAY NIGHT HIGH PRESSURE BUILDS IN AND SKIES WILL CLEAR AND WINDS DROP TO NEAR CALM. USED A MOS AVERAGE FOR LOWS NEAR FREEZING ACROSS MUCH OF THE AREA...AND ADDED SOME PATCHY FROST IN THE SOUTHEASTERN COUNTIES WHERE FROST/FREEZE PROGRAM HAS BEGUN. DRY AND UNEVENTFUL WEATHER FOR TUESDAY AND TUESDAY NIGHT WITH HIGH SIN THE MID 50S TO LOW 60S AND LOWS IN THE 40S. WEDNESDAY THE NEXT FRONTAL SYSTEM WILL APPROACH. LOOKS LIKE THE MORNING WILL REMAIN DRY BUT BY AFTERNOON THE AREA WILL BE IN THE WARM SECTOR OF AN APPROACHING FRONTAL SYSTEM AND COULD SEE SOME CHANCES FOR SHOWERS AND THUNDERSTORMS MOVE IN FROM THE WEST. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 311 PM EDT SUN MAR 27 2016 ENSEMBLES HAVE BEEN VERY CONSISTENT WITH MOVING THE NEXT SYSTEM INTO THE REGION BY WEDNESDAY WITH THE MAIN FRONT MOVING THROUGH AT THIS TIME...CLOSER TO EARLY THURSDAY MORNING. LEFT IN CHANCES FOR THUNDERSTORMS AS INSTABILITY LOOKS VERY GOOD. DESPITE THE TIMING OF THIS FRONT MOVING THROUGH OVERNIGHT...BELIEVE THE VERY GOOD FORCING COUPLED WITH REASONABLY HIGHER INSTABILITY PARAMETERS SO FAR THIS SEASON WARRANTS AT LEAST A CHANCE OF THUNDERSTORMS MENTIONED IN THE FORECAST FOR ALL OF WEDNESDAY NIGHT. A FEW ISOLATED TSTORMS MAY REMAIN IN THE WAKE OF THE FRONT MOVING THROUGH AND DEPICTED THIS IN THE FORECAST EARLY THURSDAY ROUGHLY BETWEEN THE HOURS OF 12Z TO 15/16Z AND THEN WENT WITH LOWER CHANCES OF SHOWERS FOR THE REST OF THE AFTERNOON AND INTO THURSDAY NIGHT. PER THE LATEST GUIDANCE...THE BOUNDARY DOES NOT APPEAR TO BE LEAVE THE OHIO VALLEY REGION UNTIL LATER THIS WEEKEND. AND MAY ALLOW A SECONDARY COLD FRONT TO MOVE THROUGH DURING THIS TIME. THEREFORE DUE TO THIS AFOREMENTIONED LINGERING FRONTAL BOUNDARY NEEDED TO MENTIONED AT LEAST 20 TO 30 PERCENT POPS FOR FRIDAY AS WELL...THEN FINALLY THIS PESKY BOUNDARY APPEARS TO DROP SOUTH OF THE REGION ALLOWING CENTRAL INDIANA TO BE DRY BY FRIDAY NIGHT AND THROUGH MOST OF THE UPCOMING WEEKEND. AS FOR TEMPERATURES...MILD FOR EARLY IN THE PERIOD THEN COLDER WITH THE LINGERING BOUNDARY AND POSSIBLY THE AFOREMENTIONED SECONDARY COLD FRONTAL PASSAGE FOR THE WEEKEND. && .AVIATION /DISCUSSION FOR 280000Z TAF ISSUANCE/... ISSUED AT 654 PM EDT SUN MAR 27 2016 A COLD FRONT WILL CAUSE THUNDERSTORMS EARLY. THESE MAY PRODUCE MVFR CONDITIONS...OR BRIEF IFR...IN HEAVY RAIN AND EVEN HAIL. WINDS COULD GUST TO 30-35 KNOTS IN STORMS. THUNDERSTORMS WILL END BY 02Z AND SHOWERS END BY 07Z. AS THAT HAPPENS WIDESPREAD MVFR CEILINGS WILL DEVELOP IN COLD ADVECTION ALTHOUGH VISIBILITIES SHOULD BE GOOD. SKIES ARE EXPECTED TO CLEAR DURING THE DAY MONDAY. WINDS WILL RAPIDLY SHIFT TO WEST TO NORTHWEST AND BECOME 10 TO 20 KNOTS WITH GUSTS TO 25-30 KNOTS EARLY TONIGHT. BOTH WINDS AND GUSTS WILL GRADUALLY DECREASE STARTING LATE TONIGHT. BY TOMORROW AFTERNOON EXPECT WINDS UNDER 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM...SMF AVIATION...JK
Hazardous weather outlook, Mar 27, 10:09 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1009 AM EDT SUN MAR 27 2016 INZ030-031-036>049-051>057-060>065-067>072-281415- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE... ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 1009 AM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: STRONG TO SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: AN UPPER LOW AND ASSOCIATED COLD FRONT WILL TRIGGER WIDESPREAD RAIN SHOWERS AND A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. THERE IS A SLIGHT RISK THAT THESE STORMS COULD BECOME SEVERE AT TIMES. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY. DISCUSSION: ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL RETURN TO THE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-281415- CARROLL-WARREN-TIPPECANOE-FOUNTAIN- INCLUDING THE CITY OF...LAFAYETTE 1009 AM EDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED STRONG THUNDERSTORMS. HAZARDS: STRONG WINDS...SMALL HAIL...AND LIGHTNING. TIMING: THIS AFTERNOON/EARLY EVENING. DISCUSSION: AN UPPER LOW AND ASSOCIATED COLD FRONT WILL TRIGGER WIDESPREAD RAIN SHOWERS AND CHANCES FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. SOME OF THE STORMS COULD BECOME STRONG AT TIMES WITH GUSTY WINDS...SMALL HAIL...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY. DISCUSSION: ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL RETURN TO THE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Mar 27, 8:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL INDIANAPOLIS 39.78N 86.15W
03/27/2016 E1.00 INCH MARION IN AIRPORT OPS
HAIL SIZE ESTIMATED AT RAYMOND AND FRANKLIN SE INDY.
&&
LEELocal storm report, Mar 27, 8:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL BEECH GROVE 39.72N 86.09W
03/27/2016 M1.50 INCH MARION IN AMATEUR RADIO
NEAR BEECH GROVE CITY HALL
&&
CPLocal storm report, Mar 27, 8:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL SOUTHPORT 39.66N 86.12W
03/27/2016 M1.50 INCH MARION IN PUBLIC
PING PONG SIZE HAIL NEAR SOUTHPORT HIGH SCHOOL
&&
CPLocal storm report, Mar 27, 8:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL PARKER CITY 40.19N 85.20W
03/27/2016 M1.50 INCH RANDOLPH IN PUBLIC
&&
CPLocal storm report, Mar 27, 8:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ZIONSVILLE 39.95N 86.27W
03/27/2016 M52 MPH BOONE IN AWOS
47 KT WIND GUST AT KTYQ
&&
CPLocal storm report, Mar 27, 8:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT SUN MAR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL INDIANAPOLIS 39.78N 86.15W
03/27/2016 E1.00 INCH MARION IN TRAINED SPOTTER
SE INDY NEAR ARLINGTON AND SOUTHEASTERN.
&&
LEEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:08 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 37 min |
| Mar 27, 8:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 39 min |
| Mar 27, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 28 min |
| Mar 27, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 38 min |
| Mar 27, 8:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Johnson, Madison, Marion and 2 more | 51 min |
| Mar 27, 9:19 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 43 min |
| Mar 28, 3:45 PM EDT | Frost Advisory | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 6 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.